Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 61, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 3, 2015, 5:10 AM CDT for 6 counties in Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2015, 5:10 AM CDT (10:10 UTC)
- Expired
- Jul 3, 2015, 8:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Pontotoc County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 67 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:15 AM CDT | FLASH FLOOD | Tupelo, MS | INTERSECTION OF JEFFERSON ST. AND BROADWAY WAS CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 125 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 10.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
239
WGUS54 KMEG 031010
FFWMEG
MSC013-057-071-081-115-161-031315-
/O.NEW.KMEG.FF.W.0061.150703T1010Z-150703T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
510 AM CDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHEASTERN YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI...
PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...
LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 815 AM CDT
* AT 510 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITONAL 2 TO 4 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TUPELO...OXFORD...PONTOTOC...FULTON...WATER VALLEY...VERONA...TRACE
STATE PARK...HOLLY SPRINGS NATIONAL FOREST...TOMBIGBEE STATE
PARK...SALTILLO...SHANNON...PLANTERSVILLE...MANTACHIE...ECRU...
TREMONT...SPRINGDALE...TROY...DENMARK...EVERGREEN AND BURGESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3409 8820 3407 8883 3408 8972 3442 8972
3441 8925 3438 8924 3436 8893 3436 8883
3439 8882 3437 8817
$$1 follow-up statement
154
WGUS74 KMEG 031318
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
818 AM CDT FRI JUL 3 2015
MSC013-057-071-081-115-161-031327-
/O.EXP.KMEG.FF.W.0061.000000T0000Z-150703T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN MS-ITAWAMBA MS-LAFAYETTE MS-YALOBUSHA MS-PONTOTOC MS-LEE MS-
818 AM CDT FRI JUL 3 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN CALHOUN...ITAWAMBA...
LAFAYETTE...NORTHEASTERN YALOBUSHA...PONTOTOC AND LEE COUNTIES HAS
EXPIRED...
THE HEAVY RAIN HAS ENDED IN THE SHORT TERM. ADDITIONAL HEAVY
RAINFALL AND POSSIBLE FLASH FLOODING IS POSSIBLE LATER TODAY.
LAT...LON 3409 8820 3407 8883 3408 8972 3442 8972
3441 8925 3438 8924 3436 8893 3436 8883
3439 8882 3437 8817
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 4:04 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 3, 4:04 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 404 AM CDT FRI JUL 3 2015 .DISCUSSION... THE RECENT WET PATTERN WILL CONTINUE TODAY...COURTESY OF AN UNSEASONAL UPPER LEVEL LONGWAVE TROF OVER THE MS RIVER VALLEY. EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A SHORTWAVE TROF CENTERED OVER IOWA. THIS FEATURE WILL DEAMPLIFY AND LIFT EAST TO THE SOUTHERN GREAT LAKES TODAY...WHILE A POSITIVELY TILTED MID LEVEL TROF AXIS DROPS THROUGH THE LOWER AND MIDDLE MS RIVER VALLEYS. THIS MIDLEVEL TROF AXIS WILL AID IN AIRMASS DESTABILIZATION OVER THE MIDSOUTH TODAY...AHEAD OF AN APPROACHING SURFACE COLD FRONT. BY LATE THIS EVENING... THE COLD FRONT WILL LIKELY EXTEND ALONG THE I40 CORRIDOR...WITH GREATEST RAIN CHANCES OCCURING ALONG AND SOUTH OF THE FRONT. SATURDAY WILL MARK THE BEGINNING OF WEAKENING FLOW ALOFT...AS THE SOUTHERN EXTENSION OF THE POSITIVELY TILTED TROF IS SEPARATED FROM ITS NORTHERN BRANCH COMPONENT. DAYTIME CONVECTIVE INHIBITION WILL REMAIN WEAK...ESPECIALLY OVER NORTH MS...IN IN THE VICINITY OF THE UPPER TROF AXIS. UPPER LEVEL HEIGHTS WILL GRADUALLY BUILD DURING THE EARLY PART OF NEXT WEEK...BUT STILL REMAIN BELOW CLIMATOLOGICAL NORMS. GFS PROGS PRECIPITABLE WATER VALUES NEAR 2 INCHES...WITH WEAK DAYTIME CONVECTIVE INHIBITION. DAYTIME TEMPS WILL LIKELY WARM TO A FEW DEGREES SHY OF NORMAL BY MIDWEEK...BUT WILL BE LOCALLY AFFECTED BY SCATTERED AFTERNOON THUNDERSTORMS. PWB && .AVIATION... 06Z TAF CYCLE VFR CONDITIONS WILL BE FOUND DURING MOST OF THE FORECAST PERIOD. SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS MAINLY THE NORTHERN HALF OF THE FORECAST AREA BUT SHOULD INCREASE IN AREAL COVERAGE OVERNIGHT. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE DAY AND EARLY EVENING HOURS ON FRIDAY. ANY OF THE THUNDERSTORMS MAY PRODUCE A BRIEF PERIOD OF MVFR CEILINGS AND VISIBILITIES. WINDS WILL BE MAINLY FROM THE SOUTHWEST AT 5 TO 10 KNOTS FOR MUCH OF THE FORECAST PERIOD. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 3, 3:18 AM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 318 AM CDT FRI JUL 3 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 318 AM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... MAINLY SOUTH OF A LINE FROM WALNUT RIDGE ARKANSAS TO PARIS TENNESSEE. DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY... MAINLY SOUTH OF INTERSTATE 40. STRONG WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OVER THE SLIGHT RISK AREA. PWB
In the hours before
Special weather statement, Jul 2, 11:10 PM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1110 PM CDT THU JUL 2 2015
MSZ001-002-TNZ048>050-088-089-030500-
MARSHALL MS-DE SOTO MS-TIPTON TN-LAUDERDALE TN-SHELBY TN-HAYWOOD TN-
FAYETTE TN-
1110 PM CDT THU JUL 2 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL MIDNIGHT CDT FOR...
NORTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHERN DE SOTO COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
AT 1108 PM CDT...GUSTY OUTFLOW WINDS WILL MOVE ACROSS THE MEMPHIS
METRO AREA...AND INTO SOUTHWESTERN TENNESSEE AND NORTHWESTERN
MISSISSIPPI. WIND GUSTS OF UP TO 40 MPH ARE POSSIBLE.
BEHIND THE GUSTY WINDS...SCATTERED THUNDERSTORMS WILL MOVE THROUGH.
THESE STORMS WILL BRING LIGHTNING AND BRIEF BUT HEAVY RAINFALL.
PEOPLE IN NORTHWESTERN MARSHALL...NORTHERN DE SOTO...SOUTHEASTERN
TIPTON...SOUTHEASTERN LAUDERDALE...SHELBY...SOUTHWESTERN HAYWOOD AND
WESTERN FAYETTE COUNTIES SHOULD REMAIN ALERT AS THE WINDS AND STORMS
MOVE THROUGH.
LAT...LON 3528 8996 3560 8957 3556 8921 3491 8955
3492 9022
TIME...MOT...LOC 0408Z 274DEG 21KT 3513 8992Local storm report, Jul 2, 11:43 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1143 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL PIGGOTT 36.38N 90.20W
07/02/2015 E0.88 INCH CLAY AR PUBLIC
NICKEL SIZE HAIL IN PIGGOTT ALONG WITH 50 MPH WINDS WHICH
KNOCKED DOWN SOME LIMBS AND SMALL PIECES OF SHINGLES FROM
OLDER BUILDINGS.
&&
ARSLocal storm report, Jul 3, 12:13 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1213 AM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM FLASH FLOOD 3 S PARAGOULD 36.01N 90.51W
07/03/2015 GREENE AR PUBLIC
PICTURE ON TWITTER SHOWS FLOOD WATER UP TO THE KNEES OF A
RESIDENT IN THE CARRIAGE HILLS SUBDIVISION SOUTH OF
PARAGOULD.
&&
JPMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:13 AM CDT | Flash Flood Warning | MEG | Benton, Itawamba, Lafayette, Lee, Marshall, Prentiss and 3 more | 3 hr |
| Jul 3, 5:17 AM CDT | Flash Flood Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 3 hr |
| Jul 3, 5:55 AM CDT | Special Weather Statement | MEG | Itawamba, Monroe | 35 min |
| Jul 3, 7:52 AM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 6 hr |
| Jul 3, 8:15 AM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Prentiss, Tippah and 1 more | 3 hr |
| Jul 3, 8:31 AM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 34 hr |
| Jul 3, 8:31 AM CDT | Special Weather Statement | MEG | Monroe | 44 min |
| Jul 3, 8:59 AM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo | 9 hr |
| Jul 3, 9:13 AM CDT | Special Weather Statement | MEG | Pontotoc | 47 min |
| Jul 3, 9:30 AM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Pontotoc | 3 hr |
| Jul 3, 10:02 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 30 min |
| Jul 3, 11:09 AM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Pontotoc, Prentiss and 2 more | 6 hr |
| Jul 3, 11:10 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 56 hr |
| Jul 3, 11:30 AM CDT | River Flood Warning | MEG | Lee | 22 hr |
| Jul 3, 2:00 PM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Panola, Pontotoc, Yalobusha | 3 hr |
| Jul 3, 2:08 PM CDT | River Flood Warning | MEG | Monroe | 5 days |
| Jul 3, 2:08 PM CDT | River Flood Warning | MEG | Monroe | 68 hr |
| Jul 3, 4:57 PM CDT | Areal Flood Warning | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Yalobusha | 6 hr |
| Jul 3, 5:11 PM CDT | Areal Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Pontotoc, Prentiss and 2 more | 6 hr |
| Jul 3, 5:58 PM CDT | Areal Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more | 6 hr |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.